Laura, I take Effexor XR 150 mg. It makes it hard for me to sleep. At first, I took it at night but eventually switched to a.m. because I was not sleeping. Now I can hardly get my eyes open in the a.m.- but I'm also on Serzone and I take that at night. I have an appt. on Wednesday and I'm going to talk to my doc. about cutting back on the Serzone because something isn't quite right. Good luck. Effexor has helped me a lot, but everyone reacts differently. Hang in there and keep working with your doc. until they find the right medicine (or combination) for you. Melody
Im currently on 150mg of Effexor at the moment. Im supposed to be on 225mg, but I dropped my dosage because of the side effects. Im also finding that I get really sleepy during the day too - just now I had to have a cup of coffee to wake myself up and its 12 Noon!! And I'll probably have to nap again in a couple of hours - which is probably WHY I find it hard to go to sleep at night. Its really wierd. Do you find that youre sweating more too? And I have really restless legs (I know that sounds weird, but its really annoying especially when Im trying to get to sleep!). Also Im a bit *whispers* constipated from the med.
But I find that these side effects are tolerable in comparison to the side effects that I had with Zoloft and Celexa. Meds work differently for different people - but once I cant tolerate the sleepiness anymore I'll consider seeing my doc about changing meds. Perhaps you should go back to your doc if you cant stand the side effects any longer.
Im not sure if any of this made sense, Im still a bit sleepy....
I do find that I sweat more on the Effexor,too. When I'm not sleepy, I also have kind of a restless feeling, not really in my legs, but I just want to get up and do something. But I do have less side effects than I did when I was on Zoloft.
Opposite for me. Slowly going off Effexor, slowly feeling sleepy in the pm. But thanks for the tip on the sweating! I've used the same deodrant for 20 years, never even really needed it, and in the past few months I've tried 3 new ones with no luck. I'll let you know what happens when I finally come off it.
llbeardsley, you're playing my tune! I find two sleep issues from Effexor - (1) I can't sleep when I need to, and never for more than 5 hours, (2) I get very drowsy in the afternoons and must nap. I may be getting older, but this is excessive.
I've been thinking about switching meds for this reason, and due to my other two least favourite side effects: nausea and reduced (killed) sex drive. I know it's expecting a lot that a drug has zero side effects, but then Effexor doesn't exactly work wonders for my depression either.
Thanks to you that mentioned sweating with effexor. I didn't know what was happening.
It's not so bad, but it's reallly weird when the sweating just comes on you all of a sudden!! Thanks again for your input..
Hello, I just started it, and found that I am very relaxed, drousey and spacey all day. I have a hard time falling asleep, but once I am, I sleep alright. But since I have been depressed and not sleeping at all, this is actually an improvement. I also noticed odd dreams, almost like hallucinations while I am dosing off, but it makes me feel better so I don't mind.
I've been on Effexor for two years and forgot about the side effects because they all went away. I had occaisonal night sweats where I woke up soaking wet. I also had really weird dreams that I should have written down. I thought they would make great stories. I couldn't sleep at night and was tired during the day (tired and wired). I don't have the leg jerks but still occasionally my whole body jerks; arms, legs and everything. Since the depression went away quickly and the side effects later I didn't mind.
i can tell you.....even my dreams are a bit weird and sometimes are really close to reality, i wake up thinking if i really did that stuff or not.
I'm still on effexor i think it helped me with the energy, in these days i'll try to drop the dosefrom 150 to 75 mg . Wish me good luck.
I take 150mg. of Effexor XR each day (in the morning). About an hour after I take the Effexor, I seem to get really sleepy for about two hours, then I'm okay. Other than that, the only other side effect I've noticed so far (I've been on it for a little over a month), is my mouth is rather dry.